Alert archive / Texas / Winter Storm Warnings in 2011

Winter Storm Warning 3, NWS Lubbock, TX

December 19, 2011Castro County, Parmer County, Texas

NWS Lubbock, TX issued this winter storm warning at Dec 19, 2011, 4:21 AM CST for Castro County, Parmer County, Texas. It took effect at Dec 19, 2011, 3:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2011, 4:21 AM CST (10:21 UTC)
In effect from
Dec 19, 2011, 3:00 PM CST
Expired
Dec 19, 2011, 7:58 PM CST
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Castro County, TX, Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 101 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WWUS44 KLUB 191021
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
421 AM CST MON DEC 19 2011

...WINTER STORM IMMINENT FOR MUCH OF THE SOUTHWEST TEXAS
PANHANDLE BEGINNING MONDAY AFTERNOON AND ENDING EARLY TUESDAY
MORNING...

A POWERFUL STORM SYSTEM MOVING EASTWARD THROUGH SOUTHERN NEW
MEXICO EARLY THIS MORNING WILL CONTINUE TO MOVE EASTWARD BEFORE
TURNING NORTHEASTWARD AND ADVANCING ACROSS THE NORTHWEST SOUTH
PLAINS THIS AFTERNOON. THIS STORM WILL PULL COPIOUS AMOUNTS OF
MOISTURE NORTH RESULTING IN WIDESPREAD MODERATE TO HEAVY RAINFALL
THROUGH THE EARLY AFTERNOON. BY LATE THIS MORNING...A STRONG COLD
FRONT WILL PLUNGE SOUTH ACROSS THE SOUTHWESTERN PANHANDLE
RESULTING IN RAIN MIXING WITH AND CHANGING OVER TO SNOW IN ITS
WAKE. STRONG WINDS BEHIND THIS FRONT COMBINED WITH PERIODS OF
MODERATE TO OCCASIONALLY HEAVY SNOW WILL RESULT IN AREAS OF
BLOWING SNOW CREATING POTENTIALLY HAZARDOUS TRAVEL CONDITIONS.

TXZ021-022-192200-
/O.UPG.KLUB.WS.A.0004.111219T2100Z-111220T1200Z/
/O.NEW.KLUB.WS.W.0003.111219T2100Z-111220T1200Z/
PARMER-CASTRO-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART
421 AM CST MON DEC 19 2011

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* SNOW ACCUMULATIONS: THREE TO FIVE INCHES...WITH HIGHER DRIFTS.

* TIMING: RAIN MONDAY MORNING WILL MIX WITH AND CHANGE TO SNOW
  AROUND MIDDAY OR EARLY AFTERNOON NEAR THE NEW MEXICO LINE...
  WITH THE CHANGEOVER LINE EXPANDING SOUTH AND EAST THROUGH THE
  AFTERNOON AND EVENING HOURS. SNOWFALL WILL BEGIN TAPERING OFF
  LATE MONDAY NIGHT.

* MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET...MUCH COLDER 
  TEMPERATURES COMBINED WITH MODERATE TO OCCASIONALLY HEAVY SNOW 
  WILL RESULT IN ROADS BECOMING ICY AND SNOW PACKED. STRONG 
  NORTHERLY WINDS WILL CREATE BLOWING SNOW AND POOR 
  VISIBILITIES. HAZARDOUS DRIVING CONDITIONS MAY RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TXZ023-024-027>029-192200-
/O.UPG.KLUB.WS.A.0004.111219T2100Z-111220T1200Z/
/O.NEW.KLUB.WW.Y.0006.111219T2100Z-111220T1200Z/
SWISHER-BRISCOE-BAILEY-LAMB-HALE-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW
421 AM CST MON DEC 19 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* SNOW ACCUMULATIONS: UP TO THREE INCHES...WITH HIGHER DRIFTS.

* TIMING: RAIN EARLY MONDAY WILL MIX WITH AND CHANGE TO SNOW
  AROUND MIDDAY OR EARLY AFTERNOON NEAR THE NEW MEXICO LINE...
  WITH THE CHANGEOVER LINE EXPANDING SOUTH AND EAST THROUGH THE
  AFTERNOON AND EVENING HOURS. SNOWFALL WILL BEGIN TAPERING OFF
  LATE MONDAY NIGHT.

* MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET...MUCH COLDER
  TEMPERATURES COMBINED WITH MODERATE SNOW WILL RESULT IN ROADS
  BECOMING ICY AND SNOW PACKED. STRONG NORTHERLY WINDS WILL CREATE
  BLOWING SNOW AND POOR VISIBILITIES. HAZARDOUS DRIVING CONDITIONS
  MAY RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ025-030-033-192200-
/O.NEW.KLUB.WW.Y.0006.111219T2100Z-111220T1200Z/
HALL-FLOYD-COCHRAN-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...FLOYDADA...LOCKNEY...
MORTON
421 AM CST MON DEC 19 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST TUESDAY.

* SNOW ACCUMULATIONS: UP TO THREE INCHES...WITH HIGHER DRIFTS.

* TIMING: RAIN EARLY MONDAY WILL MIX WITH AND CHANGE TO SNOW
  AROUND MIDDAY OR EARLY AFTERNOON NEAR THE NEW MEXICO LINE...
  WITH THE CHANGEOVER LINE EXPANDING SOUTH AND EAST THROUGH THE
  AFTERNOON AND EVENING HOURS. SNOWFALL WILL BEGIN TAPERING OFF
  LATE MONDAY NIGHT.

* MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET...MUCH COLDER
  TEMPERATURES COMBINED WITH MODERATE SNOW WILL RESULT IN ROADS
  BECOMING ICY AND SNOW PACKED. STRONG NORTHERLY WINDS WILL CREATE
  BLOWING SNOW AND POOR VISIBILITIES. HAZARDOUS DRIVING CONDITIONS
  MAY RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
337 
WWUS44 KLUB 191927
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
127 PM CST MON DEC 19 2011

...WINTER STORM IMMINENT FOR MUCH OF THE SOUTHWEST TEXAS
PANHANDLE BEGINNING THIS AFTERNOON AND ENDING EARLY TUESDAY
MORNING...

A POWERFUL STORM SYSTEM LOCATED OVER EASTERN NEW MEXICO EARLY THIS
AFTERNOON WILL CONTINUE TO MOVE TO THE NORTHEAST THROUGH THE
AFTERNOON AND EVENING HOURS. AS IT DOES SO IT WILL PULL COLD AIR
SOUTHWARD INTO THE SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS
WITH RAIN CHANGING OVER TO SNOW LATER THIS EVENING. ALTHOUGH THE
WINDOW FOR SNOWFALL IS SMALLER THAN PREVIOUSLY ANTICIPATED BECAUSE
OF A DELAY IN THE ARRIVAL OF THE COLD AIR...MODERATE TO HEAVY
SNOWFALL MAY BE PROLONGED ENOUGH TO RESULT IN 4 INCHES OR MORE OF
SNOW ACROSS THE EXTREME SOUTHWESTERN PANHANDLE WITH LIGHTER
AMOUNTS EXTENDING SOUTH AND EAST TOWARD A MORTON TO PLAINVIEW TO
MEMPHIS LINE.

TXZ021-022-200500-
/O.CON.KLUB.WS.W.0003.111219T2100Z-111220T1200Z/
PARMER-CASTRO-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART
127 PM CST MON DEC 19 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* SNOW ACCUMULATIONS: TWO TO FIVE INCHES...WITH SOME DRIFTING
  POSSIBLE.

* TIMING: RAIN THIS AFTERNOON WILL MIX WITH AND CHANGE TO SNOW BY
  LATE AFTERNOON NEAR THE NEW MEXICO LINE... WITH THE CHANGEOVER
  LINE EXPANDING SOUTH AND EAST THROUGH THE EVENING HOURS.
  SNOWFALL WILL BEGIN TAPERING OFF LATE TONIGHT.

* MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET...MUCH COLDER 
  TEMPERATURES COMBINED WITH MODERATE TO OCCASIONALLY HEAVY SNOW 
  WILL RESULT IN ROADS BECOMING ICY AND SNOW PACKED. STRONG 
  NORTHERLY WINDS WILL CREATE BLOWING SNOW AND POOR 
  VISIBILITIES. HAZARDOUS DRIVING CONDITIONS MAY RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TXZ023>025-027>030-033-200500-
/O.CON.KLUB.WW.Y.0006.111219T2100Z-111220T1200Z/
SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...
FLOYDADA...LOCKNEY...MORTON
127 PM CST MON DEC 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* SNOW ACCUMULATIONS: UP TO THREE INCHES...WITH SOME DRIFTING
  POSSIBLE.

* TIMING: RAIN WILL MIX WITH AND CHANGE TO SNOW EARLY THIS EVENING
  NEAR THE NEW MEXICO LINE... WITH THE CHANGEOVER LINE EXPANDING
  SOUTH AND EAST THROUGH THE EVENING HOURS. SNOWFALL WILL BEGIN
  TAPERING OFF LATE TONIGHT.

* MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET...MUCH COLDER 
  TEMPERATURES COMBINED WITH MODERATE SNOW WILL RESULT IN ROADS 
  BECOMING ICY AND SNOW PACKED. STRONG NORTHERLY WINDS WILL 
  CREATE BLOWING SNOW AND POOR VISIBILITIES. HAZARDOUS DRIVING 
  CONDITIONS MAY RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
306 
WWUS44 KLUB 200158 AAA
WSWLUB

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
758 PM CST MON DEC 19 2011

...PERIPHERAL AFFECTS OF A LARGE WINTER STORM WILL IMPACT THE 
SOUTHWEST TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS THROUGH EARLY 
TUESDAY MORNING...

A POWERFUL STORM SYSTEM WILL CONTINUE TO LIFT ACROSS THE TEXAS
PANHANDLE LATE THIS MONDAY EVENING. AS IT DOES SO COLD AIR WAS
SPILLING SOUTHWARD THROUGH THE SOUTHERN PANHANDLE AND SOUTH
PLAINS. THIS COLDER AIR HAS ALREADY CHANGED THE RAIN TO SNOW
ACROSS THE SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS...WITH
THE CHANGEOVER LINE CONTINUING TO ADVANCE SOUTHEASTWARD. ALTHOUGH
THE WINDOW FOR SNOWFALL IS SHRINKING...A PERIOD OF LIGHT TO
MODERATE SNOWFALL IS STILL EXPECTED ACROSS THE EXTREME SOUTHERN
PANHANDLE INTO THE NORTHERN SOUTH PLAINS THROUGH LATE THIS
EVENING. SNOW TOTALS OF AN INCH OR TWO MAY BE POSSIBLE BEFORE THE
SNOW TAPPERS OFF EARLY TUESDAY MORNING.

TXZ021-022-201200-
/O.CAN.KLUB.WS.W.0003.000000T0000Z-111220T1200Z/
/O.EXA.KLUB.WW.Y.0006.000000T0000Z-111220T1200Z/
PARMER-CASTRO-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART
758 PM CST MON DEC 19 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 6 AM CST TUESDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* SNOW ACCUMULATIONS: ONE TO TWO INCHES...WITH MINOR DRIFTING
  POSSIBLE.

* TIMING: AREAS OF LIGHT TO MODERATE SNOW WILL ADVANCE EASTWARD
  FROM THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS
  THROUGH THE REMAINDER OF THE EVENING HOURS. SNOWFALL WILL BEGIN
  TAPERING OFF LATE TONIGHT.

* MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET THIS EVENING...MUCH
  COLDER TEMPERATURES COMBINED WITH LIGHT TO MODERATE SNOW WILL
  RESULT IN ROADS BECOMING ICY AND SNOW PACKED. STRONG NORTHERLY
  WINDS WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. HAZARDOUS
  DRIVING CONDITIONS MAY RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

TXZ033-200300-
/O.CAN.KLUB.WW.Y.0006.000000T0000Z-111220T1200Z/
COCHRAN-
INCLUDING THE CITY OF...MORTON
758 PM CST MON DEC 19 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ALTHOUGH PERIODS OF LIGHT SNOW WILL BE POSSIBLE THROUGH THIS
EVENING AND TONIGHT...LITTLE OR NO ACCUMULATION IS EXPECTED. 

$$

TXZ023>025-027>030-201200-
/O.CON.KLUB.WW.Y.0006.000000T0000Z-111220T1200Z/
SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...
FLOYDADA...LOCKNEY
758 PM CST MON DEC 19 2011

...WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...REMAINS IN
EFFECT UNTIL 6 AM CST TUESDAY...

* SNOW ACCUMULATIONS: ONE TO TWO INCHES...WITH MINOR DRIFTING
  POSSIBLE.

* TIMING: AREAS OF LIGHT TO MODERATE SNOW WILL ADVANCE EASTWARD
  FROM THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS
  THROUGH THE REMAINDER OF THE EVENING HOURS. SNOWFALL WILL BEGIN
  TAPERING OFF LATE TONIGHT.

* MAIN IMPACT: WHILE ROADS WILL INITIALLY BE WET THIS
  EVENING...MUCH COLDER TEMPERATURES COMBINED WITH LIGHT TO
  MODERATE SNOW WILL RESULT IN ROADS BECOMING ICY AND SNOW PACKED.
  STRONG NORTHERLY WINDS WILL CREATE BLOWING SNOW AND POOR
  VISIBILITIES. HAZARDOUS DRIVING CONDITIONS MAY RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW AND
BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED
FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 19, 4:19 AM CST, 2 minutes earlier.

Area forecast discussion, Dec 19, 4:19 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
419 AM CST MON DEC 19 2011

.SHORT TERM...
IMPENDING WINTER STORM IS ALREADY UNDERWAY POISED TO AFFECT THE LONE
STAR STATE...LAND OF ENCHANTMENT...GRAND CANYON STATE...CENTENNIAL
STATE...SUNFLOWER STATE...SOONER STATE...CORNHUSKER STATE...HAWKEYE
STATE...SHOW ME STATE AND PRAIRIE STATE WITH SNOW. THE CENTER OF THE
UPPER LEVEL CLOSED LOW WAS SPINNING EASTWARD ACROSS SOUTHWESTERN NEW
MEXICO. THE CENTER OF THE LOW WILL TAKE A SHARP TURN TO THE
NORTHEAST AFTER PASSING THROUGH EL PASO. BY THE EARLY EVENING THE
LOW WILL PASS BETWEEN PLAINVIEW AND AMARILLO. MODELS HAVE SLOWLY BUT
PERSISTENTLY POSITIONING THE LOW FURTHER NORTH WITH EVERY MODEL RUN.
UNFORTUNATELY...DRY SLOTTING WILL QUICKLY PUNCH INTO THE SOUTH
PLAINS AND ROLLING PLAINS DURING THE AFTERNOON LIMITING
PRECIPITATION CHANCES ACROSS A LARGE PORTION OF THE AREA. THE
EXTREME SOUTHERN TEXAS PANHANDLE WILL LIKELY ESCAPE THE DRY SLOT.

LARGE SCALE LIFT WAS PRESENTLY INCREASING OVER THE AREA WITH HASTY
HEIGHT FALLS AHEAD OF THE UPPER LOW. Q-VECTORS INDICATE SUBSIDENCE
QUICKLY MOVING INTO THE REGION EARLY THIS EVENING. THE MAIN AND VERY
DEEP FRONTOGENESIS/DEFORMATION ZONE WILL BE WELL NORTH OF THE REGION
FROM NORTHEASTERN NEW MEXICO INTO THE NORTHWESTERN TEXAS PANHANDLE
ON THE NORTHWEST SIDE OF THE LOW. HOWEVER...A SECONDARY WEAKER LOW
LEVEL FRONTOGENESIS AREA IS PROGGED TO BE ACROSS THE CENTRAL
PANHANDLE EXTENDING INTO THE SOUTHWESTERN PANHANDLE IMMEDIATELY TO
THE NORTHWEST OF THE LOW LATE THIS AFTERNOON INTO THE EVENING. THIS
LAYER IS ALSO COLOCATED WITH AN EPV REDUCTION ZONE ABOVE THE
FRONTOGENESIS. THIS AREA MAY SEE AN ENHANCED PERIOD OF LIFT FROM
ABOUT 21Z THROUGH 03Z WITH POSSIBLE BANDING OF SNOW. COLD AIR WILL
ALSO BE FILTERING INTO THE REGION BY THIS TIME BEHIND A STRONG COLD
FRONT. MODELS ARE NOW BETTER HANDLING THE TIMING OF THE FRONT
INITIALLY SHOWING THE FRONT THROUGH THE SOUTHWESTERN PANHANDLE EARLY
THIS AFTERNOON AND THROUGH THE ENTIRE AREA BY THIS EVENING. THE REST
OF THE AREA SHOULD SEE MOSTLY RAIN WITH A CHANGE OVER TO SNOW DURING
THE LATE AFTERNOON INTO THE LATE EVENING HOURS AS THE FRONT PASSES.
AREAS ACROSS THE LOWER ROLLING PLAINS MAY REMAIN ALL LIQUID UNTIL
TUESDAY MORNING. WITH THE STRONG WINDS IN THE WAKE OF THE FRONT
BLOWING SNOW IS A POSSIBILITY ESPECIALLY FOR AREAS NORTH AND WEST OF
LUBBOCK.

BY THE TIME THE LOW MOVES INTO THE EASTERN PANHANDLE THE WELL
DEVELOPED TROWAL WILL BE COMPLETELY NORTH OF THE REGION. MOISTURE
WILL WRAP AROUND INTO THE AREA ON THE WEST SIDE OF THE LOW BUT THERE
IS VERY LITTLE OR NO LIFT PROGGED IN THIS REGION. ANALOG GUIDANCE
CONTINUES TO SHOW POTENTIAL FOR SIGNIFICANT SNOWFALL EXTENDING INTO
THE SOUTHWESTERN PANHANDLE. THERE WILL BE A VERY TIGHT GRADIENT OF
SNOW ACROSS THE FA. BELIEVE THE HIGHEST SNOW AMOUNTS WILL BE IN THE
CLIMATOLOGICAL FAVORED SOUTHWESTERN PANHANDLE WITH AMOUNTS RANGING
FROM TWO TO FIVE INCHES. THIS IS CONTRASTED TO THE LOWEST AMOUNTS
EXPECTED ACROSS THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS WHICH
MAY RECEIVE ZERO TO ONLY A TRACE OF SNOWFALL. AREAS AROUND LUBBOCK
MAY ONLY SEE UP TO ONE INCH OF SNOWFALL WITH MOSTLY RAIN EXPECTED
THROUGH THE DAYTIME. TEMPERATURES WILL LIKELY NOT MOVE MUCH FOR
AREAS NORTH AND WEST OF LUBBOCK WHICH WILL BE UNDER CLOUD COVER FOR
THE ENTIRE DAY BUT WILL QUICKLY DROP WITH THE AFTERNOON FRONTAL
PASSAGE. AS THE DRY SLOT WORKS INTO THE SOUTH PLAINS AND SOUTHERN
ROLLING PLAINS...CLOUDS MAY CLEAR ENOUGH TO ALLOW TEMPERATURES TO
INCREASE INTO THE MIDDLE 50S AND LOWER 60S. DESPITE CLOUD COVER
OVERNIGHT TONIGHT...STRONG CAA WILL DROP TEMPERATURES INTO THE 20S
AREA WIDE AND UPPER TEENS IN THE SOUTHWESTERN PANHANDLE. JDV

&&

.LONG TERM...
UPPER LOW SHOULD JUST BE CROSSING INTO WESTERN OKLAHOMA AT 12Z
TUESDAY WITH NORTHWESTERLY UPPER FLOW ACROSS OUR AREA. LOWER
LEVELS EXPECTED TO STILL BE RELATIVELY MOIST...SO EVEN THOUGH LIFT
THROUGH FRONTOGENETIC BAND WILL BE WEAKENING...THERE VERY WELL
COULD BE JUST ENOUGH FOR AT LEAST FLURRIES ACROSS NORTH OR
NORTHEASTERN AREAS THROUGH ABOUT 15Z TUESDAY. TUESDAY OTHERWISE
EXPECTED TO SEE REDUCTION IN CLOUDS BUT STILL FAIRLY GUSTY
NORTHWESTERLY WINDS ALONG WITH CHILLY TEMPERATURES.

A LOW AMPLITUDE SHORT WAVE RIDGE AXIS WILL FOLLOW TUESDAY NIGHT
WITH SURFACE RIDGE WEAKENING BEFORE THE APPROACH OF THE NEXT OPEN
POSITIVE TILTED UPPER TROUGH LATE WEDNESDAY. LEAN STILL IS FOR
THIS TO REMAIN A DRY EVENT FOR US. FOLLOWING THIS WAVE...
HOWEVER...WILL BE ANOTHER DUMP OF CHILLY CANADIAN AIR ENTERING
NORTHERN ZONES EARLY THURSDAY AND SWEEPING SOUTHWARD BY LATE ON
THURSDAY. A COLD CANADIAN SURFACE RIDGE WILL BE OVER THE AREA
FRIDAY WITH ANOTHER WAVE POISED TO SWING OVER THE SOUTHERN PLAINS
ON FRIDAY. STILL NOT GOOD AGREEMENT REGARDING THE AMPLITUDE OF
THIS SYSTEM... ECMWF NOW FAIRLY SHARPER AND MOIST COMPARED TO THE
GFS...SO WE CHOSE A MIDDLE ROAD INTRODUCING LOW MENTION OF SNOW
SHOWERS ON FRIDAY FOR NOW.

SHOULD BE QUIET AND SOMEWHAT MILDER FOR SATURDAY PRIOR TO ANOTHER
UPPER TROUGH PASSING CHRISTMAS DAY...THIS TIME THE GFS AND ECMWF
HAVE CHANGED POSITIONS ON WHICH GENERATES LIGHT SNOW. FOR NOW WE
WILL KEEP THIS DAY DRY AS STRONGER NORTH-NORTHWESTERLY FLOW SHOULD
MAKE MOISTURE RETURN OVER THIS COLD DOME A BIT MORE UNLIKELY. WE
LOWERED TEMPERATURES IN THE GRIDS FOR THE 25TH AND WE WILL REVISIT
MOISTURE ISSUE LATER. RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        40  19  32  21  47 / 100  90  10   0  10
TULIA         46  22  33  22  50 / 100  90  10   0   0
PLAINVIEW     48  23  36  24  51 / 100  80  10   0   0
LEVELLAND     50  24  39  24  52 / 100  60  10   0   0
LUBBOCK       53  25  39  24  53 / 100  60  10   0   0
DENVER CITY   51  25  42  24  53 /  90  30   0   0  10
BROWNFIELD    53  26  41  25  53 / 100  40  10   0   0
CHILDRESS     53  27  39  26  55 / 100  70  10   0   0
SPUR          57  28  42  26  55 / 100  50  10   0   0
ASPERMONT     61  31  44  26  57 / 100  30  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
TUESDAY FOR THE FOLLOWING ZONES: TXZ023>025-027>030-033.

WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST
TUESDAY FOR THE FOLLOWING ZONES: TXZ021-022.

&&

01/05
Hazardous weather outlook, Dec 18, 10:39 PM CST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1039 PM CST SUN DEC 18 2011

TXZ021>044-200445-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1039 PM CST SUN DEC 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS ARE
POSSIBLE THROUGH EARLY MONDAY MORNING...BUT NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A THREAT OF SIGNIFICANT ACCUMULATING SNOWFALL MONDAY
AFTERNOON THROUGH EARLY TUESDAY MORNING...MAINLY OVER THE FAR
SOUTHWEST PANHANDLE AND NORTHERN SOUTH PLAINS. STRONG NORTHERLY
WINDS MAY ALSO CAUSE NEAR BLIZZARD CONDITIONS WITH BLOWING AND
DRIFTING SNOW. A WINTER STORM WATCH IS IN EFFECT FOR THIS AREA.
FARTHER SOUTH AND EAST...LIGHT SNOW ACCUMULATIONS...FROM A DUSTING
TO ABOUT AN INCH...ARE POSSIBLE FROM THE WESTERN AND CENTRAL SOUTH
PLAINS...THE NORTHERN ROLLING PLAINS...AND THE FAR SOUTHEAST
PANHANDLE.

In the hours before

Special weather statement, Dec 18, 10:54 PM CST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1054 PM CST SUN DEC 18 2011

TXZ025-026-030>036-191300-
HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...PADUCAH...
MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...
RALLS
1054 PM CST SUN DEC 18 2011

...LIGHT SNOW ACCUMULATIONS AND AREAS OF BLOWING SNOW REMAIN POSSIBLE
LATE MONDAY AND MONDAY NIGHT...

A VIGOROUS WINTER STORM WILL CROSS THE NORTHERN SOUTH PLAINS LATE
MONDAY AND BRING A CHANCE FOR LIGHT ACCUMULATING SNOWFALL AND
AREAS OF BLOWING SNOW FROM THE WESTERN AND CENTRAL SOUTH PLAINS
INTO THE NORTHERN ROLLING PLAINS AND EXTREME SOUTHEASTERN
PANHANDLE LATE MONDAY AFTERNOON INTO MONDAY NIGHT. MORE
CRIPPLING HEAVY SNOW AND BLOWING SNOW IS LIKELY FURTHER NORTHWARD
INTO THE PANHANDLES AND NORTHEAST NEW MEXICO WHERE WINTER STORM
AND BLIZZARD WARNINGS ARE IN EFFECT. THE SNOW WILL COME TO AN END
FROM SOUTHWEST TO NORTHEAST LATE MONDAY NIGHT.

SNOWFALL TOTALS MAY RANGE FROM A DUSTING UP TO AN INCH ALONG WITH
LOCALLY REDUCED VISIBILITIES FROM BLOWING SNOW OVER PARTS OF THE
TEXAS SOUTH PLAINS...NORTHERN ROLLING PLAINS...AND EXTREME
SOUTHEASTERN PANHANDLE. SLICK ROADS AND HAZARDOUS TRAVEL IS ALSO
POSSIBLE AS TEMPERATURES RAPIDLY FALL BELOW FREEZING MONDAY EVENING.
PERSONS PLANNING TO TRAVEL SHOULD KEEP UP WITH THE LATEST FORECASTS
AND ANY POSSIBLE WARNINGS OR ADVISORIES.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:21 AM CSTWinter Weather AdvisoryLUBBailey, Briscoe, Castro, Cochran, Floyd, Hale and 4 more19 hr

Nearby

Winter Storm Warnings in Texas, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.